MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ARTHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ARTHERECTOMY CATHETER
Model Number 423-135-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Iatrogenic Source (2498); Radiation Exposure, Unintended (3164)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral vascular intervention case commenced using a spectranetics turbo elite laser atherectomy catheter.During preparation for use, the physician reported having trouble feeding the guidewire through the guide port of the device.The guide port eventually broke causing damage to the catheter.After damaging the catheter, the physician stated a light could been seen coming out through the outer jacket of the device.The procedure was successfully completed with a new device with no reported patient injury.This event is being reported due to the potential for exposure to manufacture materials and inadvertent laser energy/radiation exposure.
 
Additional Manufacturer Narrative
B5): this section populated with corrected information regarding details of the procedure.G5): corrected to reference the most current 510k number for this device.The previous number populated in the initial mdr was the previous 510k number.This supplemental mdr is submitted to capture the additional information regarding the reported cause of the device failure, and to correct the 510k number.The device is not available to the manufacturer for evaluation.H6) evaluation codes remain the same as in the initial mdr.
 
Event or Problem Description
In the initial mdr submitted for this event, it was reported that "the physician reported having trouble feeding the guidewire through the guide port of the device.The guide port eventually broke causing damage to the catheter." upon further discussion on 25 june 2020 with the philips representative who was present at the case, it was discovered that the damage to the device was not caused by a guidewire.Reportedly, although the breach to the outer jacket of the device may have been at the area of the laser catheter where the guide wire is inserted (cannot confirm because the device is not being returned), an outer sheath (manufacturer unknown) was being used in a contralateral approach to treat the patient.It was reported that the physician was able to get through the first portion of the outer sheath but at the bifurcate, it became difficult to advance the device.It was at that time that the device was discovered to be damaged.

Brand Name
SPECTRANETICS TURBO ELITE LASER ARTHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10183976
Report Number1721279-2020-00129
Device Sequence Number14129784
Product Code MCW
UDI-Device Identifier00813132024796
UDI-Public(01)00813132024796(17)210429(10)FBL19D26A
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model Number423-135-01
Device Catalogue Number423-135-01
Device Lot NumberFBL19D26A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005